Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

5 year old with chesty cough, cold and pain behind the ear. Concerned about taking too much antibiotics

Hi Doctors,

My 5 year old son, was prescribed with Antibiotics 2.5 weeks ago for a dry cough that turned into a full blown runny nose and chesty cough. He recovered to the point of mild coughing, went back to school, and the cold/cough returned with a hacking chesty cough. The doctor prescibed a 2nd broad range antibiotics this week. He started yesterday. I am concerned it's too much antibiotics in such a short period of time. And yesterday he complained of pain behind his left ear,a couple fo minutes later in his left armpit, then a little while later pain behind his knee. The pains went away. Should I be worried?
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Hi dear,
If there is no fever you can wait. You need not start antibiotics only for cough. It could be viral infection and antibiotics will not help. If his ear pain persists for longer period then ear infection has to be ruled out. Momentary pains here and there need not be worried. Myalgia could be part of any viral infection.

Take care. He will be fine.
Dr. Balaji Chinnasami MD
Assistant Professor - Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hi, thanks for the query. H.C.M.
Two rounds of antibiotics within a short period, this is the cause of concern.
Small children are prone to many allergens and same thing happened to your son.
Please note down, is there wheezing, whistling sound, difficulty (mild) in breathing?
If above things have your child than there is no need of any antibiotics because child has allergic symptoms.
Simple bronchodilators are recommended in this type of cases but please use these drugs after consultation with a doctor.
Take few precautions as mite, dust, fine powder, pollen,smoke, sprays are responsible for allergy.
Get in blood examination for eosinophils count and deal accordingly.
Regards. Dr. HET
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor